Hail, Taylor
- When
- June 24, 7:53 AM CST
- Where
- Taylor County, 4 mi N of Gilman
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.217, -90.800
Hail the size of nickels and golf balls was reported by the public.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Hail the size of nickels and golf balls was reported by the public.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 24, 2:25 AM CST, 5 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 325 AM CDT FRI JUN 24 2005 ...PRELIMINARY DISCUSSION FOR FLASH FLOOD WATCH TONIGHT... MUCH OF NORTHEAST IA AND SOUTHWEST WI WERE HIT WITH 1 TO 3 INCHES OF RAIN LAST NIGHT...WITH THE MAX AMOUNTS OF 3.5 INCHES AT BEETOWN IN WESTERN GRANT COUNTY...AND 2.7 INCHES IN BLOOMINGTON WI. AREA UNDER THE GUN FOR MORE RAIN TONIGHT...SO WILL OPT FOR A FLASH FLOOD WATCH FOR THOSE AREAS. REMAINDER OF DISCUSSION WILL FOLLOW LATER... && .ARX WATCHES/WARNINGS/ADVISORIES... WI...FLASH FLOOD WATCH...TONIGHT...WIZ054-055-061. MN...NONE. IA...FLASH FLOOD WATCH...TONIGHT...IAZ008>011-018-019-029-030. && MW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 531 AM CDT FRI JUN 24 2005 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-251100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 531 AM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE SOUTH AND EAST ACROSS THE AREA TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE FRONT... ESPECIALLY BY THIS AFTERNOON AS INSTABILITY INCREASES ALONG AND AHEAD OF THE FRONT. WINDS ALOFT WILL BE STRONG ENOUGH THAT SOME OF THE STORMS MAY BE SEVERE THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS. THE FRONT WILL BECOME STATIONARY JUST SOUTH OF THE AREA AREA TONIGHT. AS MOIST...UNSTABLE AIR RETURNS NORTH OVER THE FRONT...MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED. THE FRONT POSITIONED EAST-WEST AND JUST SOUTH OF THE AREA CREATES THE POTENTIAL FOR REPEATING THUNDERSTORMS AND LOCALLY HEAVY RAINS LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FRONT WILL MOVE BACK NORTH AS A WARM FRONT SATURDAY INTO SUNDAY...WITH THE CHANCE OF MORE THUNDERSTORMS. AT THIS TIME...NO ORGANIZED SEVERE WEATHER IS EXPECTED SATURDAY INTO SUNDAY. ANOTHER COLD FRONT IS EXPECTED TO APPROACH THE AREA WEDNESDAY AND WEDNESDAY NIGHT. THIS FRONT WILL PROVIDE A SLIGHT CHANCE FOR THUNDERSTORMS. AT THIS TIME...NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. IF LOCALLY HEAVY RAINS FALL LATER TONIGHT...RAINFALL AND RIVER LEVEL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 0852 AM CDT FRI JUN 24 2005 WIZ017-029-242200- CLARK-TAYLOR THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 516 IN EFFECT UNTIL 5 PM CDT FOR THE FOLLOWING AREAS IN WISCONSIN THIS WATCH INCLUDES 2 COUNTIES IN CENTRAL WISCONSIN CLARK IN NORTH CENTRAL WISCONSIN TAYLOR THIS INCLUDES THE CITIES OF...MEDFORD AND NEILLSVILLE. SCHRECK
The La Crosse radar (KARX), 158 km away, was scanning. The volume nearest the first event began at 13:53 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459369, 5459370.